DocumentCode :
1472194
Title :
The Minimal Set of Ingleton Inequalities
Author :
Guillé, Laurent ; Chan, Terence ; Grant, Alex
Author_Institution :
Ecole Nat. Super. des Telecommun. (ENST), France
Volume :
57
Issue :
4
fYear :
2011
fDate :
4/1/2011 12:00:00 AM
Firstpage :
1849
Lastpage :
1864
Abstract :
The Ingleton inequalities are the inequality constraints known to be required of representable matroids. For a matroid of n elements, there are 16n Ingleton inequalities. In this paper, we show that many of these inequalities are redundant. We explicitly determine the unique minimal set of Ingleton inequalities, which number on the order of 6n/4- O(5n). In information theory, these inequalities are required of the entropy functions of certain random variables constructed from linear subspaces. As a result, these inequalities appear as constraints in linear programming outer bounds for the capacity region of multisource network coding where the codes are required to be linear. Ingleton inequalities have also played an instrumental role in demonstrating the insufficiency of linear codes for multisource network coding. The reduction that we obtain for Ingleton inequalities is sufficiently large to meaningfully reduce the complexity of these linear programming bounds.
Keywords :
entropy codes; linear codes; linear programming; matrix algebra; network coding; set theory; source coding; Ingleton inequality constraint; entropy function; linear code; linear programming; linear subspace; minimal set; multisource network coding; random variable; representable matroids; Context; Cramer-Rao bounds; Entropy; Network coding; Random variables; Vectors; Entropy functions; Ingleton inequalities; Shannon inequalities;
fLanguage :
English
Journal_Title :
Information Theory, IEEE Transactions on
Publisher :
ieee
ISSN :
0018-9448
Type :
jour
DOI :
10.1109/TIT.2011.2111890
Filename :
5730560
Link To Document :
بازگشت